Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 6, 2018, 4:07 PM CST for Plymouth County, Sioux County, Iowa; Union County, South Dakota. It took effect at Mar 6, 2018, 9:45 PM CST. It was in force for 56 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2018, 4:07 PM CST (22:07 UTC)
- In effect from
- Mar 6, 2018, 9:45 PM CST
- Expired
- Mar 9, 2018, 5:26 AM CST
- In force
- 56 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Plymouth County, IA, Sioux County, IA, Union County, SD
The radar
The Sioux Falls radar (KFSD), 48 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River above Hawarden (HWDI4).
- Action stage
- 18.5 ft
- Minor stage
- 20.5 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06483950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
596
WGUS43 KFSD 062207
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
407 PM CST Tue Mar 6 2018
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...South Dakota...
Big Sioux River above Hawarden
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-167-SDC127-072159-
/O.NEW.KFSD.FL.W.0005.180307T0345Z-180307T2159Z/
/HWDI4.1.ER.180307T0345Z.180307T0600Z.180307T1559Z.UU/
407 PM CST Tue Mar 6 2018
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Big Sioux River above Hawarden.
* from this evening to Wednesday afternoon.
* At 03PM Tuesday the stage was 18.6 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will rise to near 19.1 feet by Wednesday
morning and fall below flood stage by Wednesday afternoon.
* At stages near 19.0 feet...Agricultural flooding begins on the
South Dakota side of the river.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
4303 9654 4312 9654
$$
&&
Location Flood Latest Observed Maximum Forecast
Stage Stage Time Stage Time
BIG SIOUX RIVER
HWDI4 19.0 18.59 Tue 3 PM 19.1 Wed 12 AM
MG4 follow-up statements
633
WGUS83 KFSD 071225
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
625 AM CST Wed Mar 7 2018
...The Flood Warning continues for the following rivers in Iowa...
South Dakota...
Big Sioux River above Hawarden
Little Sioux River At Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-167-SDC127-081625-
/O.EXT.KFSD.FL.W.0005.000000T0000Z-180309T0313Z/
/HWDI4.1.ER.180307T0026Z.180307T1800Z.180308T2113Z.UU/
625 AM CST Wed Mar 7 2018
...Flood Warning extended until Thursday March 08...
The Flood Warning continues for
The Big Sioux River above Hawarden.
* until Thursday evening.
* At 05AM Wednesday the stage was 20.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Recent activity...The river rose above flood stage on Tuesday March
06.
* Forecast...The river will rise to 20.4 feet by Wednesday March 07.
* At stages near 19.0 feet...Agricultural flooding begins on the
South Dakota side of the river.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
4303 9654 4312 9654
$$
IAC041-081625-
/O.EXT.KFSD.FL.W.0003.000000T0000Z-180310T1800Z/
/SPWI4.1.ER.180305T1945Z.180307T1800Z.180309T1800Z.NO/
625 AM CST Wed Mar 7 2018
The Flood Warning continues for
The Little Sioux River At Spencer.
* until Saturday afternoon.
* At 05AM Wednesday the stage was 11.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Monday March
05.
* Forecast...The river is near crest now.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
&&
Location Flood Latest Observed Maximum Forecast
Stage Stage Time Stage Time
BIG SIOUX RIVER
HWDI4 19.0 20.18 Wed 5 AM 20.4 Wed 12 PM
LITTLE SIOUX RIVER
SPWI4 10.0 11.57 Wed 5 AM 11.6 Wed 12 PM
MG447
WGUS83 KFSD 081041
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
441 AM CST Thu Mar 8 2018
...The Flood Warning continues for the following rivers in Iowa...
South Dakota...
Big Sioux River above Hawarden
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River At Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-167-SDC127-091200-
/O.EXT.KFSD.FL.W.0005.000000T0000Z-180309T1200Z/
/HWDI4.1.ER.180307T0026Z.180308T0631Z.180309T0600Z.UU/
441 AM CST Thu Mar 8 2018
The Flood Warning continues for
The Big Sioux River above Hawarden.
* until Friday morning.
* At 03AM Thursday the stage was 20.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Friday March 09.
* At stages near 19.0 feet...Agricultural flooding begins on the
South Dakota side of the river.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
4303 9654 4312 9654
$$
IAC041-091441-
/O.CON.KFSD.FL.W.0003.000000T0000Z-180310T1800Z/
/SPWI4.1.ER.180305T1945Z.180308T0000Z.180309T1800Z.NO/
441 AM CST Thu Mar 8 2018
The Flood Warning continues for
The Little Sioux River At Spencer.
* until Saturday afternoon.
* At 03AM Thursday the stage was 11.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will slowly fall, dropping below flood stage Friday March 09.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
BIG SIOUX RIVER
HWDI4 19.0 20.63 Thu 3 AM 20.5 Thu 6 AM 20.7 Thu Mar 08
LITTLE SIOUX RIVER
SPWI4 10.0 11.07 Thu 3 AM 11.6 Thu 6 AM 11.8 Wed Mar 07557
WGUS83 KFSD 081448
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
848 AM CST Thu Mar 8 2018
...The Flood Warning continues for the following rivers in Iowa...
South Dakota...
Big Sioux River above Hawarden
Little Sioux River At Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-167-SDC127-091424-
/O.EXT.KFSD.FL.W.0005.000000T0000Z-180309T1424Z/
/HWDI4.1.ER.180307T0026Z.180308T0631Z.180309T0824Z.UU/
848 AM CST Thu Mar 8 2018
The Flood Warning continues for
The Big Sioux River above Hawarden.
* until Friday morning.
* At 08AM Thursday the stage was 20.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Friday March 09.
* At stages near 19.0 feet...Agricultural flooding begins on the
South Dakota side of the river.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
4303 9654 4312 9654
$$
IAC041-091849-
/O.EXT.KFSD.FL.W.0003.000000T0000Z-180309T2230Z/
/SPWI4.1.ER.180305T1945Z.180308T0000Z.180308T2230Z.NO/
848 AM CST Thu Mar 8 2018
The Flood Warning continues for
The Little Sioux River At Spencer.
* until Friday afternoon.
* At 08AM Thursday the stage was 10.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Thursday March 08.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
BIG SIOUX RIVER
HWDI4 19.0 20.50 Thu 9 AM 20.7 Thu Mar 08
LITTLE SIOUX RIVER
SPWI4 10.0 10.30 Thu 8 AM 11.8 Wed Mar 07
MG157
WGUS83 KFSD 091126
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
526 AM CST Fri Mar 9 2018
...The Flood Warning is cancelled for the following rivers in Iowa...
South Dakota...
Big Sioux River above Hawarden
Big Sioux River At Akron
Little Sioux River At Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-167-SDC127-091156-
/O.CAN.KFSD.FL.W.0005.000000T0000Z-180309T1424Z/
/HWDI4.1.ER.180307T0026Z.180308T0631Z.180309T0915Z.UU/
526 AM CST Fri Mar 9 2018
The Flood Warning is cancelled for
The Big Sioux River above Hawarden.
* At 04AM Friday the stage was 18.9 feet.
* Flood stage is 19.0 feet.
* Recent activity...The river fell below flood stage at Friday March
09.
* Forecast...The river will continue to fall to 15.6 feet by 6 AM
Saturday.
* At stages near 19.0 feet...Agricultural flooding begins on the
South Dakota side of the river.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
4303 9654 4312 9654
$$
IAC149-SDC127-091156-
/O.CAN.KFSD.FL.W.0008.000000T0000Z-180310T1213Z/
/AKRI4.1.ER.180308T1345Z.180309T0000Z.180309T0530Z.NO/
526 AM CST Fri Mar 9 2018
The Flood Warning is cancelled for
The Big Sioux River At Akron.
* At 05AM Friday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Recent activity...The river rose above flood stage on Thursday
March 08.
* Recent activity...The river fell below flood stage at Thursday
March 08.
* Forecast...The river will continue to fall to 11.8 feet by 6 AM
Saturday.
* At stages near 16.0 feet...Several farm levees are overtopped with
significant flooding of agricultural lands.
&&
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
4273 9669 4277 9667
$$
IAC041-091156-
/O.CAN.KFSD.FL.W.0003.000000T0000Z-180309T2230Z/
/SPWI4.1.ER.180305T1945Z.180308T0000Z.180309T0300Z.NO/
526 AM CST Fri Mar 9 2018
The Flood Warning is cancelled for
The Little Sioux River At Spencer.
* At 04AM Friday the stage was 9.6 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Thursday
March 08.
* Recent activity...The river fell below flood stage at Thursday
March 08.
* Forecast...The river will continue to fall to 8.7 feet by 6 AM
Saturday.
* At stages near 9.5 feet...The lower left bank overflows and very
minor flooding of low lands begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
BIG SIOUX RIVER
HWDI4 19.0 18.89 Fri 4 AM 18.1 Fri 6 AM 20.7 Thu Mar 08
AKRI4 16.0 15.85 Fri 5 AM 15.7 Fri 6 AM 16.1 Thu Mar 08
LITTLE SIOUX RIVER
SPWI4 10.0 9.65 Fri 4 AM 9.4 Fri 6 AM 11.8 Wed Mar 07What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 6, 2:55 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 6, 2:55 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
255 PM CST Tue Mar 6 2018
.SHORT TERM...(This evening through Wednesday)
Issued at 255 PM CST Tue Mar 6 2018
Massive upper level low dropping south with snow and blowing snow
coming to an end. This is allowing for a little melting this
afternoon, especially north of Interstate 90 where clouds have
cleared. This clearing will work south through late afternoon and
evening as the drying wraps south. This should bring a period of
clear to partly cloudy skies along and east of the James River this
evening into the overnight hours with increasing clouds after this.
This will allow temperatures to fall a little, but with winds remain
somewhat strong through the night temperatures will not fully
radiate. Lows should mainly be in the teens.
A relatively weak upper level wave in Montana will move southeast
overnight into Wednesday. This will bring an increase in clouds as
well as a small threat for light snow. Will maintain the low chances
across the area as accumulations are not very likely. Highs will be
in the 20s to around 30.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 255 PM CST Tue Mar 6 2018
Mostly clear skies will develop on Wednesday night as cold high
pressure settle south. With fresh snow cover, decreasing winds and
mostly clear skies fairly good radiational cooling is expected.
Lowered lows with the mid James Valley dropping to around zero and
single digits expected in most other locations. The exception
will be parts of northwest IA and southwest MN where a little wind
and cloud cover could keep lows from 10 to 15 above.
Temperatures should warm nicely on Thursday under a partly cloudy
sky and light winds. There will be a bit of a limit to the warming
however with the cold start, fresh snow cover and cool high pressure
still influencing the area. Highs again in the mid 20s to lower 30s.
The colder air will linger into Friday before finally shifting east
on Saturday. Temperatures will not be a lot warmer over the weekend,
but should begin a gradual recovery into early next week as an upper
level ridge builds into the area. There is a good chance to be
pretty mild next Tuesday through Thursday if we can melt off enough
snow the next 5 or 6 days.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1100 AM CST Tue Mar 6 2018
Widespread MVR conditions with occasional IFR in blowing and
falling snow. Most of the IFR activity will be done by late
afternoon. Some clearing is likely tonight but additional cumulus
development is likely on Wednesday so more MVFR conditions through
the end of the period.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...Winter Weather Advisory until 3 PM CST this afternoon for IAZ002-
003-013-014-021-022-032.
NE...None.
&&
SHORT TERM...08
LONG TERM...08
AVIATION...08Hazardous weather outlook, Mar 6, 4:30 AM CST, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 430 AM CST Tue Mar 6 2018 IAZ012-020-NEZ013-SDZ050-052-057>061-063>071-071030- Sioux-Plymouth-Dixon-Gregory-Jerauld-Brule-Aurora-Davison-Hanson- McCook-Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD-Bon Homme- Yankton-Clay SD-Union- 430 AM CST Tue Mar 6 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, northeast Nebraska, central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight A blizzard warning is in effect through midday. Northwest winds gusting to 45 mph, along with an additional 1 to 4 inches of snowfall are expected. White out conditions will occur, especially outside of city limits. Travel will be extremely difficult if not impossible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed however snowfall reports will be appreciated. IAZ001>003-013-014-021-022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-SDZ038>040-053>056-062-071030- Lyon IA-Osceola-Dickinson-O'Brien-Clay IA-Cherokee-Buena Vista- Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dakota-Beadle-Kingsbury-Brookings-Sanborn-Miner- Lake-Moody-Minnehaha- 430 AM CST Tue Mar 6 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, east central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Snow and blowing snow will continue this morning, gradually ending from north to south this afternoon. Additional snowfall of up to 2 inches is expected, along with gusty winds. Areas of blowing snow and reduced visibility will cause hazardous travel conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed however snowfall reports will be appreciated.
In the hours before
Local storm report, Mar 6, 10:10 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1010 AM CST TUE MAR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW SPENCER 43.15N 95.15W
03/06/2018 E2.4 INCH CLAY IA CO-OP OBSERVER
&&Local storm report, Mar 6, 10:50 AM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1050 AM CST TUE MAR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM BLIZZARD 1 SSW VERMILLION 42.77N 96.93W
03/05/2018 CLAY SD MESONET
FROM KVMR SUPERAWOS. THE DURATION OF
BLIZZARD CONDITIONS WAS 3 HOURS. THIS IS THE
MINIMUM NECESSARY TO CONSTITUTE A BLIZZARD.
1055 PM BLIZZARD 1 NNE PLATTE 43.40N 98.83W
03/05/2018 CHARLES MIX SD MESONET
FROM K1D3 SUPERAWOS. THE DURATION OF
BLIZZARD CONDITIONS WAS 4 HOURS. THIS
INCLUDES THE 3 HOURS NECESSARY TO CONSTITUTE
A BLIZZARD.
1155 PM BLIZZARD 1 ESE GREGORY 43.22N 99.40W
03/05/2018 GREGORY SD MESONET
FROM K9D1 SUPERAWOS. THE DURATION OF
BLIZZARD CONDITIONS WAS 4 HOURS. THIS
INCLUDES THE 3 HOURS NECESSARY TO CONSTITUTE
A BLIZZARD.
0555 AM BLIZZARD 1 SSE WAGNER 43.06N 98.30W
03/06/2018 CHARLES MIX SD MESONET
FROM KAGZ SUPERAWOS. THE DURATION OF
BLIZZARD CONDITIONS WAS 8 HOURS AND 40
MINUTES. THIS INCLUDES THE 3 HOURS NECESSARY
TO CONSTITUTE A BLIZZARD.
1155 PM BLIZZARD PARKSTON 43.39N 97.99W
03/05/2018 HUTCHINSON SD MESONET
WIND FROM SDSU MESONET AND VISIBILITY FROM
K8V3 SUPERAWOS. THE DURATION OF BLIZZARD
CONDITIONS WAS 11 HOURS AND 35 MINUTES. THIS
INCLUDES THE 3 HOURS NECESSARY TO CONSTITUTE
A BLIZZARD.
0905 PM BLIZZARD 2 N MITCHELL 43.77N 98.03W
03/05/2018 DAVISON SD ASOS
FROM KMHE ASOS. THE DURATION OF BLIZZARD
CONDITIONS WAS 4 HOURS AND 5 MINUTES. THIS
INCLUDES THE MINIMUM 3 HOURS NECESSARY TO
CONSTITUTE A BLIZZARD.
0230 AM BLIZZARD 2 NNE YANKTON 42.92N 97.38W
03/06/2018 YANKTON SD AWOS
FROM KYKN AWOS. THE DURATION OF BLIZZARD
CONDITIONS WAS 3 HOURS. THIS IS THE MINIMUM
NECESSARY TO CONSTITUTE A BLIZZARD.
0735 PM BLIZZARD 1 NE CANTON 43.31N 96.57W
03/05/2018 LINCOLN SD MESONET
FROM K7G9 SUPERAWOS. THE DURATION OF
BLIZZARD CONDITIONS WAS 3 HOURS. THIS IS THE
MINIMUM NECESSARY TO CONSTITUTE A BLIZZARD.
&&
AFLocal storm report, Mar 6, 12:17 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 PM CST TUE MAR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY SNOW NORTH SIOUX CITY 42.54N 96.50W
03/06/2018 M6.5 INCH UNION SD BROADCAST MEDIA
&&Local storm report, Mar 6, 12:21 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1221 PM CST TUE MAR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW VOLGA 44.32N 96.92W
03/06/2018 E5.5 INCH BROOKINGS SD PUBLIC
REPORT VIA SOCIAL MEDIA.
&&Local storm report, Mar 6, 12:25 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1225 PM CST TUE MAR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW 2 SE WESSINGTON 44.43N 98.67W
03/06/2018 M7.0 INCH BEADLE SD CO-OP OBSERVER
&&Local storm report, Mar 6, 1:55 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
155 PM CST TUE MAR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 2 W SERGEANT BLUFF 42.40N 96.39W
03/06/2018 M3.7 INCH WOODBURY IA OFFICIAL NWS OBS
SIOUX GATEWAY AIRPORT.
&&The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 7:45 PM CST | River Flood Warning | FSD | Lyon | 36 hr |
Nearby
River Flood Warnings in Iowa, 2018River Flood Warnings in South Dakota, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.